Partial closure of a crack located in an anisotropic infinite elastic layer

Kahya V. , Birinci A. , Ozsahin T. S. , Erdol R.

EUROPEAN JOURNAL OF MECHANICS A-SOLIDS, vol.25, no.5, pp.819-833, 2006 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 5
  • Publication Date: 2006
  • Doi Number: 10.1016/j.euromechsol.2006.01.005
  • Page Numbers: pp.819-833


In this paper, a partially closed crack problem in an anisotropic infinite elastic layer loaded by a transverse pair of compressive concentrated forces P and a pair of uniform tensile stress p(o) along the crack surface is considered. Friction and gravity forces are neglected. The partial closure problem is solved by assuming that the stress-intensity factor vanishes at the end point of the closure portion. The problem is formulated in terms of a singular integral equation for the derivative of the crack surface displacement. Numerical results related to the effect of material anisotropy on the stress-intensity factor k(c), the closure length a and the load factor Q are presented in graphical and tabular form. (C) 2006 Elsevier SAS. All rights reserved.